Jump to content

Photo

Resistance to Doxycycline?


This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 imjstpeachy

imjstpeachy

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 80
    Gallery Images: 9
    Blog Entries: 4
    Likes: 0
About Me
  • Joined: 02-December 06

Posted 28 September 2008 - 07:14 PM

I'm 17 f and I've been on doxycycline since november of last year (so 10 months) and saw sooo much improvement. I had moderate-severe acne before, so the derm put me on doxy, retin-a, and duac. I stopped using retin-a but continue to use doxy and duac.
I really cleared up about a month ago, to the point where i'd have only one or two minor zits on my face at a time. I decided to try and wean myself off the doxy at that point because i had heard about the possibility of resistance. So I started taking it less regularly (every other day, then every two days). Last week, I got a few pimples that were slightly inflamed, but not too large and so I began taking the doxy again every night until today (prob. about 4 days). This morning I washed my face and saw that the 4 zits i had been concerned w/ were pretty much gone. I was about to put duac on one, but i touched the area and could feel a large lump under the skin (not really visible *yet*).
I'm kind of scared right now, because I was just starting to feel really good about myself and how clear my skin was and I don't want to go through the acne crap again. I don't think I've ever had a lump like this before. Other than that lump, I'm not aware of my acne getting worse...
I was thinking that maybe I tried to wean myself off too quickly and then starting it again might have caused a breakout and this is the doxy getting the bacteria out? because the more that i think about it, the less likely resistance seems (wouldn't I have become resistant while taking it more consistently rather than after beginning to wean myself off of it?) Any insight would be greatly appreciated! thanks!

#2 Max-

Max-

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,078
    Likes: 4
About Me
  • Joined: 11-October 07

Achievements

     

Posted 28 September 2008 - 11:54 PM

Doxycycline works really well when you first took it, but our body get resistance to it eventually. I was on it for 3 years straight and the first 2 1/2 years were great (acne free) but my body get resistance to it thereafter and it doesn't work for me any longer. So you will still get the same problem even if you do not wean yourself out of the drug now. Anyway, I am on Erythromycin now and it is a useless antibiotic, to me at least.

#3 Makeitmakesense.

Makeitmakesense.

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 219
    Likes: 0
About Me
  • Joined: 16-August 08

Posted 29 September 2008 - 02:45 AM

Take acidopholis, which is a probiotic and it will curb the rebound effect.

#4 theledger

theledger

    New Member

  • Members
  • Posts & Likes
    Posts: 24
    Likes: 0
About Me
  • Joined: 29-July 08

Posted 02 October 2008 - 12:56 AM

what is the rebound effect?

#5 jokerj

jokerj

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 833
    Blog Entries: 6
    Likes: 1
About Me
  • Joined: 27-June 08

Achievements

     

Posted 02 October 2008 - 09:32 PM

i'm really wondering about this too, not to mention praying to god my acne clears up as nicely as yours did while on doxy! month four comign up- might be a dooooozy!!!
hahaha

#6 imjstpeachy

imjstpeachy

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 80
    Gallery Images: 9
    Blog Entries: 4
    Likes: 0
About Me
  • Joined: 02-December 06

Posted 03 October 2008 - 11:43 PM

so I was right when i thought that i might have tried to wean myself off too quickly, because i've been taking the doxy every night like the good girl i am and my face is basically clear again eusa_dance.gif woohoo! but i'm going to make an appointment w/ the derm to see what i should do now that my acne is for the most part gone. i'm thinking that maybe i'll get a lower dose or something so that i can gradually wean off it w/out going to quickly or anything.

Makeitmakesense: i've been thinking that i should probably take some kind of probiotic thing. too bad i don't like yogurt, or i could just eat that...oh well.

jokerj: definitely keep taking it, and i promise your acne will clear up beautifully! I am soo happy with my skin now, i can't even tell you. soo worth it! it basically doesn't even look like i ever had skin issues now, which i thought pretty much impossible. good luck!

#7 Max-

Max-

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,078
    Likes: 4
About Me
  • Joined: 11-October 07

Achievements

     

Posted 07 October 2008 - 03:02 AM

Hi imjstpeachy, not trying to bring your hope down, but your body will get immune to it sooner or later. Antibiotic is not a long term cure. Sure, it clear you up and make you happy for awhile but it simply stop working after a while. I have never heard of a single case that antibiotic clear acne permanently, and most people end up having even more problem after that.

#8 rosaceabites

rosaceabites

    Junior Member

  • Members
  • Posts & Likes
    Posts: 34
    Likes: 0
About Me
  • Joined: 25-September 08

Posted 20 April 2009 - 07:14 PM

Do you think you can breakout from a probiotic??? My naturopathic doctor gave me a high potency pill and said to take it twice daily so I don't get any yeast infections from doxycycline. I'm just so afraid that anything else I take will cause a breakout.

Am I just being paranoid? ninja.gif